MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404162
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had the inflatable penile prosthesis replaced due to fluid loss from the reservoir and the cylinders would not inflate.The reservoir had a visible hole resulting in fluid loss.Following the surgery, the patient was stable and well.The event resolved.
 
Additional Manufacturer Narrative
H3 device evaluation: the ams 700 spherical reservoir was visually inspected and functionally tested.There was a small leak in the reservoir krt that was consistent with sharp instrument damage, which most likely occurred during explant; hole was present, due to this damage being consistent with explant it will be considered a secondary failure.The ams 700 momentary squeeze (ms) pump was visually inspected and functionally tested.No leaks were found.The pump was functionally tested and failed deflation test (3).The ams700 ipp cylinders were visually inspected and functionally tested.Cylinder 1 has a leak in proximal cylinder body attributed to sharp instrument damage consistent with explant damage; hole was present.Due to this damage being consistent with explant it will be considered a secondary failure.Cylinder 1 was not functionally test due to leak was identified.Cylinder 2 was functionally tested and performed within specification; no leak was found.Product analysis concluded that identified pump failed deflation test could affect the functionality of the pump; therefore, product analysis confirmed device malfunction with the returned pump.The product record review confirmed the reported events do not represent an unanticipated event nor did the device fail to meet applicable product specifications prior to shipment from boston scientific.An investigation conclusion code of caused traced to component failure was chosen, as product investigation identified device malfunction with the returned pump.The product analysis results and event report provided no objective evidence that would warrant further escalation.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key10892420
Report Number2183959-2020-05593
Device Sequence Number3253938
Product Code FHW
UDI-Device Identifier00878953003245
UDI-Public00878953003245
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2021
Device Model Number72404162
Device Catalogue Number72404162
Device Lot Number0153878002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR